Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
Home Print this page Email this page
Users Online: 113


CASE REPORT
Year : 2010  |  Volume : 7  |  Issue : 1  |  Page : 22

Insulin autoimmune syndrome (Hirata disease) associated with Carbimazole therapy


Department of Endocrinology, Amrita Institute of Medical Sciences, Elamakkara (PO), Cochin-26, India

Correspondence Address:
A G Unnikrishnan
Department of Endocrinology, Amrita Institute of Medical Sciences, Elamakkara (PO), Cochin-26
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions

Objective: To report a patient with Graves' disease who developed hypoglycemia due to Carbimazole. Methods: The clinical history, physical findings and laboratory data of the patient were recorded. The mechanism of insulin antibody mediated hypoglycemia in this case is discussed. Results: A 28-year-old woman with Graves's disease developed fasting hypoglycemia on treatment with Carbimazole. She had high insulin and Cpeptide levels along with anti-insulin antibodies. Carbimazole was stopped and Graves ' disease was treated with radioactive iodine. She had no further episodes of hypoglycemia after discontinuing the drug. Conclusions: Though IAS is very rare, it should be considered in the differential diagnosis of patients with hyperinsulinemic hypoglycemia, especially in those receiving anti-thyroid drugs for Graves 'disease.


[PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1178    
    Printed68    
    Emailed0    
    PDF Downloaded278    
    Comments [Add]    

Recommend this journal